Arkansas, 2010Flash Flooding in Arkansas, July 8, 2010
July 8, 2010 · NWS TSA · 2 events in 1 county or zone
Thunderstorms developed along a slow moving cold front that pushed into the region. Thunderstorms moving repeatedly over the same areas resulted in flash flooding across portions of northwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a slow moving cold front that pushed into the region. Thunderstorms moving repeatedly over the same areas resulted in flash flooding across portions of northwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 8, 9:39 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 8, 9:39 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT THU JUL 8 2010
...UPDATE...
.DISCUSSION...
SHOWERS INCREASING THIS MORNING AS EXPECTED IN THE VICINITY OF A
SFC TROUGH LOCATED A LITTLE SOUTH OF I-44. REMNANTS OF TROPICAL
SYSTEM APPEAR FROM RADAR LOOP TO BE CENTERED JUST SOUTHWEST OF
OKMULGEE AND UPPER LEVEL FLOW SHOULD CARRY THIS FEATURE ENE NEAR
THE SFC BOUNDARY. IN ADDITION THE SYNOPTIC COLD FRONT LOCATED
OVER SOUTHERN KANSAS WILL PUSH INTO THE AREA LATER TODAY AND
PROVIDE ADDITIONAL FOCUS. THIS COMBINED WITH PRECIP H2O VALUES IN
EXCESS OF 2 INCHES OVER ENTIRE AREA CONTINUES TO LEND HIGH
CONFIDENCE OF A SIGNIFICANT RAINFALL EVENT AFFECTING AREAS ALONG
AND SOUTH OF THE I-44 CORRIDOR LATER TODAY. GOING FORECAST IS
TRENDING WELL AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 633 AM CDT THU JUL 8 2010/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VARIABLE CEILINGS WILL BE SEEN THIS MORNING WITH THE ARKANSAS TAF
SITES MOST LIKELY TO SEE PREVAILING MVFR CEILINGS. MOST SHOWERS
AND THUNDERSTORMS THIS MORNING WILL REMAIN BETWEEN TAF SITES. AS A
COLD FRONT MOVES SOUTH INTO THE AREA AND INTERACTS WITH THE DEEP
TROPICAL MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL
REDEVELOP BY MIDDAY AND PERSIST INTO EARLY EVENING. GENERALLY MVFR
CEILINGS WILL PREVAIL THIS AFTERNOON AND OVERNIGHT.
PREV DISCUSSION... /ISSUED 304 AM CDT THU JUL 8 2010/
DISCUSSION...
FLOOD WATCH WILL CONTINUE FOR THE ENTIRE CWA THROUGH
4 PM ON FRIDAY. NORTHERN PORTIONS OF THE WATCH AREA
MAY BE ABLE TO BE CANCELLED LATER TODAY OR TONIGHT.
SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
CONTINUE ACROSS NORTHEASTERN OKLAHOMA THIS MORNING
AS WHAT REMAINS OF WEAK TROPICAL WAVE MOVES TO THE
NORTH ACROSS THE AREA. THIS WAVE AND ITS ASSOCIATED
MOISTURE ARE ALSO INTERACTING WITH A COLD FRONT
WHICH HAS WORKED INTO NORTHEAST OKLAHOMA AND IS NEAR THE
I-44 CORRIDOR. THE THREAT FOR SHOWERS AND THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH FRIDAY AS THE COLD
FRONT SLOWLY WORKS TO THE SOUTH ACROSS THE REGION.
WITH P.W. VALUES AT OR ABOVE 2 INCHES THANKS TO THE
TROPICAL MOISTURE SURGING INTO THE AREA...LOCALLY
HEAVY RAIN WILL BE POSSIBLE. SOME AREAS COULD SEE
2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH
COULD LEAD TO FLASH FLOODING. RIVER FLOODING ALSO REMAINS
A CONCERN.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH
FRIDAY EVENING AND INTO SATURDAY AS THE FRONTAL BOUNDARY
MOVES SOUTH OF THE RED RIVER BEFORE STALLING OUT. WILL
KEEP POPS CONFINED TO SOUTH OF INTERSTATE 40 SATURDAY
INTO SATURDAY NIGHT IN THE VICINITY OF THE FRONTAL BOUNDARY.
THE FRONTAL BOUNDARY WILL PUSH TO THE NORTH AS A WARM
FRONT ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG WITH IT.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP
AGAIN NEXT MONDAY INTO TUESDAY AS THE NEXT FRONTAL
BOUNDARY TRIES TO MOVE THROUGH EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH THE AID OF A MID-LEVEL
TROF THAT WILL TAKE SHAPE ACROSS THE PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 72 85 70 / 80 70 70 10
FSM 85 73 84 71 / 90 80 80 30
MLC 84 71 85 69 / 90 70 70 20
BVO 84 70 86 65 / 60 70 60 10
FYV 83 70 81 63 / 90 80 80 20
BYV 83 68 81 64 / 90 80 70 20
MKO 82 70 83 68 / 90 80 80 20
MIO 85 70 86 65 / 80 70 60 10
F10 83 71 82 68 / 80 70 70 20
HHW 86 73 87 71 / 80 70 70 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....22Hazardous weather outlook, Jul 8, 4:21 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT THU JUL 8 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
521 AM CDT THU JUL 8 2010
...HEAVY RAIN AND FLOODING THREAT TO CONTINUE THROUGH FRIDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING .
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A TROPICAL LIKE CIRCULATION CENTERED ABOUT 25 MILES EAST OF
OKLAHOMA CITY EARLY THIS MORNING WAS RESULTING IN SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA. THE HEAVIEST
RAINFALL OVERNIGHT HAS BEEN PERSISTENT TO THE NORTHEAST OF THE
CIRCULATION CENTER...IN PARTS OF CREEK AND TULSA COUNTIES...WHERE
1 TO 3 INCHES OF RAIN HAS BEEN COMMON.
A WEAK COLD FRONT EXTENDING FROM NEAR WICHITA KANSAS TO NORTHWEST
OKLAHOMA WILL SAG SLOWLY SOUTHEAST TODAY AND TONIGHT. THIS FRONT
WILL COMBINE WITH THE TROPICAL LIKE CIRCULATION AND DEEP MOISTURE
TO RESULT IN WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS TODAY AND
TONIGHT. 1 TO 2 INCHES OF RAIN WILL BE COMMON...BUT LOCAL AMOUNTS
TO NEAR 5 INCHES MAY OCCUR IN SOME PLACES TODAY AND TONIGHT. THIS
WILL RESULT IN BOTH A FLASH FLOOD AND RIVER FLOOD THREAT ACROSS
THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE THREAT FOR SIGNIFICANT RAINFALL WILL CONTINUE FRIDAY AS THE
WEAK FRONTAL BOUNDARY CONTINUES TO SAG SLOWLY SOUTH. RAIN AND
THUNDERSTORM CHANCES WILL LESSEN SOME OVER THE WEEKEND BEFORE
INCREASING AGAIN EARLY NEXT WEEK AS ANOTHER FRONTAL BOUNDARY MOVES
INTO THE AREA FROM THE NORTH. TEMPERATURES WILL RETURN TO MORE
SEASONABLE LEVELS BY THE MIDDLE OF NEXT WEEK...WITH AFTERNOON HEAT
INDICES POSSIBLY EXCEEDING 100 DEGREES BY WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flash Flood, Washington
- When
- July 8, 10:45 AM CST to 2:00 PM CST
- Where
- Washington County, 0.45 mi WSW of Tontitown to 0.18 mi SW of Tontitown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.177, -94.237
Numerous roads and streets were temporarily under water and impassable in Tontitown due to heavy rainfall.
Flash Flood, Washington
- When
- July 8, 12:30 PM CST to 5:15 PM CST
- Where
- Washington County, 0.95 mi W of Summers to 0.48 mi SW of Summers
- Cause
- Heavy Rain
- Reported by
- Post Office
- Coordinates
- 35.982, -94.497
High water covered many rural roads. Mail delivery was not possible to some areas outside of Summers.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252090, 252098.